Alert archive / Washington / Wind Advisories in 2007
Wind Advisory 12, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Nov 12, 2007, 4:00 AM PST. It took effect at Nov 12, 2007, 10:00 AM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2007, 4:00 AM PST (12:00 UTC)
- In effect from
- Nov 12, 2007, 10:00 AM PST
- Expired
- Nov 12, 2007, 2:26 PM PST
- In force
- 4 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 121200 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 400 AM PST MON NOV 12 2007 .A 977 MB SURFACE LOW ABOUT 300 MILES WEST OF QUILLAYUTE WILL CONTINUE TO STRENGTHEN AS IT MOVES ASHORE OVER CENTRAL VANCOUVER ISLAND LATE THIS MORNING. A FRONT ASSOCIATED WITH THE LOW WILL REACH THE WASHINGTON COAST BY LATE THIS MORNING AND MOVE THROUGH THE INTERIOR OF WESTERN WASHINGTON EARLY THIS AFTERNOON. STRONG WINDS ARE EXPECTED AHEAD AND WITH THE FRONT ALONG THE COAST AND OVER THE NORTHWEST INTERIOR...WITH STRONG WINDS EXPECTED OVER THE REMAINDER OF THE LOWLANDS WITH AND JUST AFTER THE FRONTAL PASSAGE. WAZ505-507>509-511-122000- /O.UPG.KSEW.HW.A.0006.000000T0000Z-071113T0000Z/ /O.EXB.KSEW.HW.W.0005.071112T1800Z-071113T0000Z/ EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- 400 AM PST MON NOV 12 2007 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE FRONT ASSOCIATED WITH THIS LOW IS EXPECTED TO MOVE THROUGH THE AREA EARLY THIS AFTERNOON WITH STRONG SURFACE PRESSURE RISES BEHIND THE FRONT. SOUTH WINDS OF 30 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH ARE EXPECTED WITH AND JUST BEHIND THE FRONT. THE HIGH WINDS ARE NOT EXPECTED TO LAST VERY LONG. AT THIS TIME IT LOOKS LIKE THE STRONGEST WINDS WILL BE IN A THREE HOUR WINDOW BETWEEN 10 AM AND 4 PM. WINDS WILL DIMINISH SIGNIFICANTLY AFTER 4 PM. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. POWER OUTAGES WILL BE POSSIBLE WITH WINDS THIS STRONG. THE SEATTLE NATIONAL WEATHER SERVICE FORECASTING OFFICE WILL CONTINUE TO MONITOR THE DEVELOPMENT OF THIS STORM AND ISSUE FURTHER INFORMATION AS IT BECOMES AVAILABLE. LISTEN TO NOAA WEATHER RADIO OR VISIT WEATHER.GOV/SEATTLE FOR THE LATEST FORECASTS AND STATEMENTS REGARDING THIS STORM. $$ WAZ516-517-122000- /O.CON.KSEW.HW.W.0005.000000T0000Z-071112T2100Z/ NORTH COAST-CENTRAL COAST- 400 AM PST MON NOV 12 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. SOUTHERLY WINDS OF 40 TO 50 MPH WITH GUSTS AS HIGH AS 70 MPH ARE EXPECTED ALONG THE COAST BEGINNING AROUND 4 AM THIS MORNING. THE WINDS WITH EASE TO WEST 20 TO 30 MPH BY LATER THIS AFTERNOON AFTER THE FRONT PASSES. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. POWER OUTAGES WILL BE POSSIBLE WITH WINDS THIS STRONG. THE SEATTLE NATIONAL WEATHER SERVICE FORECASTING OFFICE WILL CONTINUE TO MONITOR THE DEVELOPMENT OF THIS STORM AND ISSUE FURTHER INFORMATION AS IT BECOMES AVAILABLE. LISTEN TO NOAA WEATHER RADIO OR VISIT WEATHER.GOV/SEATTLE FOR THE LATEST FORECASTS AND STATEMENTS REGARDING THIS STORM. $$ WAZ001-503-506-510-122000- /O.CON.KSEW.HW.W.0005.000000T0000Z-071112T2100Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 400 AM PST MON NOV 12 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. SOUTHERLY WINDS OF 35 TO 45 MPH WITH POSSIBLE GUSTS TO 60 MPH ARE EXPECTED ACROSS THE NORTHWEST INTERIOR. THE WINDS WILL EASE TO SOUTHWEST 20 TO 30 MPH EARLY IN THE AFTERNOON. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. POWER OUTAGES WILL BE POSSIBLE WITH WINDS THIS STRONG. THE SEATTLE NATIONAL WEATHER SERVICE FORECASTING OFFICE WILL CONTINUE TO MONITOR THE DEVELOPMENT OF THIS STORM AND ISSUE FURTHER INFORMATION AS IT BECOMES AVAILABLE. LISTEN TO NOAA WEATHER RADIO OR VISIT WEATHER.GOV/SEATTLE FOR THE LATEST FORECASTS AND STATEMENTS REGARDING THIS STORM. $$ WAZ504-512-122000- /O.UPG.KSEW.HW.A.0006.000000T0000Z-071113T0000Z/ /O.NEW.KSEW.WI.Y.0012.071112T1800Z-071113T0000Z/ SOUTHWEST INTERIOR-LOWER CHEHALIS VALLEY AREA- 400 AM PST MON NOV 12 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE FRONT ASSOCIATED WITH THIS LOW IS EXPECTED TO MOVE THROUGH THE AREA AROUND MIDDAY WITH STRONG SURFACE PRESSURE RISES BEHIND THE FRONT. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED WITH AND JUST BEHIND THE FRONT. THE HIGH WINDS ARE NOT EXPECTED TO LAST VERY LONG. AT THIS TIME IT LOOKS LIKE THE STRONGEST WINDS WILL BE IN A THREE HOUR WINDOW BETWEEN 10 AM AND 4 PM MONDAY. WINDS WILL DIMINISH SIGNIFICANTLY AFTER 4 PM. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. POWER OUTAGES WILL BE POSSIBLE WITH WINDS THIS STRONG. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$
2 follow-up statements
000 WWUS76 KSEW 121653 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 853 AM PST MON NOV 12 2007 .A 975 MB SURFACE LOW NEAR THE NORTHERN TIP OF VANCOUVER ISLAND WILL MOVE INTO CENTRAL BRITISH COLUMBIA THIS AFTERNOON. A FRONT ASSOCIATED WITH THE LOW WILL REACH THE WASHINGTON COAST BY LATE THIS MORNING AND MOVE THROUGH THE INTERIOR OF WESTERN WASHINGTON EARLY THIS AFTERNOON. STRONG WINDS ARE EXPECTED AHEAD AND WITH THE FRONT ALONG THE COAST AND OVER THE NORTHWEST INTERIOR...WITH STRONG WINDS EXPECTED OVER THE REMAINDER OF THE LOWLANDS WITH AND JUST AFTER THE FRONTAL PASSAGE. WAZ504-130000- /O.UPG.KSEW.WI.Y.0012.071112T1800Z-071113T0000Z/ /O.EXB.KSEW.HW.W.0005.071112T1653Z-071113T0000Z/ SOUTHWEST INTERIOR- 853 AM PST MON NOV 12 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. THE FRONT ASSOCIATED WITH THIS LOW IS EXPECTED TO MOVE THROUGH THE AREA AROUND MIDDAY WITH STRONG SURFACE PRESSURE RISES BEHIND THE FRONT. AHEAD OF THE FRONT SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED EAST OF YELM WITH LIGHTER WINDS OVER THE REMAINDER OF THE AREA. RIGHT WITH AND JUST BEHIND THE FRONT SOUTHERLY WINDS OF 30 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH ARE EXPECTED FOR THE ENTIRE AREA. WINDS WILL DIMINISH SIGNIFICANTLY AFTER 4 PM. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. POWER OUTAGES WILL BE POSSIBLE WITH WINDS THIS STRONG. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ505-507>509-511-130000- /O.CON.KSEW.HW.W.0005.071112T1800Z-071113T0000Z/ EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- 853 AM PST MON NOV 12 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE FRONT ASSOCIATED WITH THIS LOW IS EXPECTED TO MOVE THROUGH THE AREA EARLY THIS AFTERNOON WITH STRONG SURFACE PRESSURE RISES BEHIND THE FRONT. SOUTH WINDS OF 30 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH ARE EXPECTED WITH AND JUST BEHIND THE FRONT. THE HIGH WINDS ARE NOT EXPECTED TO LAST VERY LONG. AT THIS TIME IT LOOKS LIKE THE STRONGEST WINDS WILL BE IN A THREE HOUR WINDOW BETWEEN 10 AM AND 4 PM. WINDS WILL DIMINISH SIGNIFICANTLY AFTER 4 PM. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. POWER OUTAGES WILL BE POSSIBLE WITH WINDS THIS STRONG. THE SEATTLE NATIONAL WEATHER SERVICE FORECASTING OFFICE WILL CONTINUE TO MONITOR THE DEVELOPMENT OF THIS STORM AND ISSUE FURTHER INFORMATION AS IT BECOMES AVAILABLE. LISTEN TO NOAA WEATHER RADIO OR VISIT WEATHER.GOV/SEATTLE FOR THE LATEST FORECASTS AND STATEMENTS REGARDING THIS STORM. $$ WAZ516-517-122100- /O.CON.KSEW.HW.W.0005.000000T0000Z-071112T2100Z/ NORTH COAST-CENTRAL COAST- 853 AM PST MON NOV 12 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. SOUTHERLY WINDS OF 40 TO 50 MPH WITH GUSTS AS HIGH AS 70 MPH ARE EXPECTED ALONG THE COAST BEGINNING AROUND 4 AM THIS MORNING. THE WINDS WITH EASE TO WEST 20 TO 30 MPH BY LATER THIS AFTERNOON AFTER THE FRONT PASSES. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. POWER OUTAGES WILL BE POSSIBLE WITH WINDS THIS STRONG. THE SEATTLE NATIONAL WEATHER SERVICE FORECASTING OFFICE WILL CONTINUE TO MONITOR THE DEVELOPMENT OF THIS STORM AND ISSUE FURTHER INFORMATION AS IT BECOMES AVAILABLE. LISTEN TO NOAA WEATHER RADIO OR VISIT WEATHER.GOV/SEATTLE FOR THE LATEST FORECASTS AND STATEMENTS REGARDING THIS STORM. $$ WAZ001-503-506-510-122100- /O.CON.KSEW.HW.W.0005.000000T0000Z-071112T2100Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 853 AM PST MON NOV 12 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. SOUTHERLY WINDS OF 35 TO 45 MPH WITH POSSIBLE GUSTS TO 60 MPH ARE EXPECTED ACROSS THE NORTHWEST INTERIOR. THE WINDS WILL EASE TO SOUTHWEST 20 TO 30 MPH EARLY IN THE AFTERNOON. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. POWER OUTAGES WILL BE POSSIBLE WITH WINDS THIS STRONG. THE SEATTLE NATIONAL WEATHER SERVICE FORECASTING OFFICE WILL CONTINUE TO MONITOR THE DEVELOPMENT OF THIS STORM AND ISSUE FURTHER INFORMATION AS IT BECOMES AVAILABLE. LISTEN TO NOAA WEATHER RADIO OR VISIT WEATHER.GOV/SEATTLE FOR THE LATEST FORECASTS AND STATEMENTS REGARDING THIS STORM. $$ WAZ512-130000- /O.CON.KSEW.WI.Y.0012.071112T1800Z-071113T0000Z/ LOWER CHEHALIS VALLEY AREA- 853 AM PST MON NOV 12 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE FRONT ASSOCIATED WITH THIS LOW IS EXPECTED TO MOVE THROUGH THE AREA AROUND MIDDAY WITH STRONG SURFACE PRESSURE RISES BEHIND THE FRONT. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED WITH AND JUST BEHIND THE FRONT. THE HIGH WINDS ARE NOT EXPECTED TO LAST VERY LONG. AT THIS TIME IT LOOKS LIKE THE STRONGEST WINDS WILL BE IN A THREE HOUR WINDOW BETWEEN 10 AM AND 4 PM MONDAY. WINDS WILL DIMINISH SIGNIFICANTLY AFTER 4 PM. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. POWER OUTAGES WILL BE POSSIBLE WITH WINDS THIS STRONG. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ FELTON WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 122226 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 226 PM PST MON NOV 12 2007 .A COLD FRONT MOVED THROUGH THE PUGET SOUND AREA AROUND NOON. STRONGEST WINDS OCCURRED WITH AND JUST BEHIND THE FRONT. WINDS ACROSS THE AREA WILL CONTINUE TO DIMINISH THIS AFTERNOON AND THIS EVENING AS THE FRONT CONTINUES TO MOVE EAST. WAZ504-505-507>509-511-122330- /O.CAN.KSEW.HW.W.0005.000000T0000Z-071113T0000Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- 226 PM PST MON NOV 12 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WARNING. WINDS BEHIND THE COLD FRONT THAT WENT THROUGH THE AREA AROUND NOON WILL CONTINUE TO DIMINISH THIS AFTERNOON AND EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. EXPECT SOUTHWEST WIND 15 TO 25 MPH WITH GUSTS TO 35 MPH TO DIMINISH TO 10 TO 15 MPH BY THIS EVENING. A SUMMARY OF THE PEAK WINDS WILL BE SENT OUT IN A PUBLIC INFORMATION STATEMENT ( PNSSEW ) IN THE NEXT HOUR. $$ WAZ512-122330- /O.CAN.KSEW.WI.Y.0012.000000T0000Z-071113T0000Z/ LOWER CHEHALIS VALLEY AREA- 226 PM PST MON NOV 12 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. WINDS BEHIND THE COLD FRONT THAT WENT THROUGH THE AREA AROUND NOON WILL CONTINUE TO DIMINISH THIS AFTERNOON AND EVENING. THE WIND ADVISORY HAS BEEN CANCELLED. A SUMMARY OF THE PEAK WINDS WILL BE SENT OUT IN A PUBLIC INFORMATION STATEMENT ( PNSSEW ) IN THE NEXT HOUR. $$ FELTON WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 12, 3:15 AM PST, 45 minutes earlier.
Area forecast discussion, Nov 12, 3:15 AM PST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
315 AM PST MON NOV 12 2007
.SYNOPSIS...A RAPIDLY DEEPENING AREA OF LOW PRESSURE AREA ABOUT 250
MILES WEST OF THE NORTHERN WASHINGTON COAST EARLY THIS MORNING WILL
MOVE INTO CENTRAL VANCOUVER ISLAND BY LATE THIS MORNING. THE FRONT
ASSOCIATED WITH THE LOW WILL REACH THE WASHINGTON COAST LATE THIS
MORNING THEN SWEEP THROUGH THE INTERIOR DURING THE EARLY AFTERNOON
HOURS. STRONG WINDS ARE EXPECTED AHEAD AND WITH THE FRONT ALONG THE
COAST AND OVER THE NORTHWEST INTERIOR...WITH STRONG WINDS POSSIBLE
OVER THE REMAINDER OF THE LOWLANDS WITH AND JUST AFTER THE FRONT.
THE UNSETTLED PATTERN WILL CONTINUE INTO NEXT WEEKEND KEEPING THE
THREAT OF RAIN IN THE FORECAST.
&&
.SHORT TERM...THE DEEPENING SURFACE LOW OFFSHORE CONTINUES TO PUT UP
SOME IMPRESSIVE NUMBERS. BUOY 5 REPORTED A PRESSURE DROP OF 10
MILLIBARS IN 3 HOURS EARLIER TONIGHT. THE NAM12 APPEARS TO HAVE
ABOUT THE BEST HANDLE ON THE STRENGTH OF THE LOW AS IT MOVES THROUGH
THE OFFSHORE WATERS. ALTHOUGH...BASED ON BUOY AND OTHER MARITIME
OBS...THE LOW MAY BE ABOUT 3 TO 5 MILLIBARS DEEPER THAN ANY MODEL
HAD IT. A NUMBER OF OFFSHORE AIRCRAFT OBS REPORTED JET STREAM WINDS
IN THE 180-190 KT RANGE EARLIER TODAY...SO IT COMES AS NO REAL
SURPRISE THAT THIS SYSTEM IS GETTING PLENTY OF UPPER LEVEL SUPPORT.
A NUMBER OF COASTAL OBS HAVE BEEN REPORTING EERILY LIGHT EASTERLY
WIND OVER THE PAST 3 OR 4 HOURS...A TRUE CALM BEFORE THE STORM. AS
THE LOW PROGRESSES NORTHEASTWARD THIS MORNING...SOUTHERLY COASTAL
WINDS SHOULD RAPIDLY INCREASE AND BECOME QUITE STRONG. WINDS OVER
THE NORTH INTERIOR SHOULD ONCE AGAIN INCREASE BY MID MORNING. FOR
THAT REASON...WE WILL KEEP THE CURRENT HIGH WIND WARNINGS GOING AS
THEY ARE FOR THOSE AREAS.
ANALYSIS OF THE NAM12 AND MM5GFS RUNS FROM 00Z GIVES SOME REASON FOR
CONCERN OVER THE PUGET SOUND AREA. THE NAM12 FORMS A SURFACE MESOLOW
ON THE LEE SIDE OF THE OLYMPICS BY 18Z. THIS GENERATES QUITE A
PRESSURE GRADIENT...10 MILLIBARS OVER A DISTANCE OF 75 MILES.
COMBINE THIS WITH A POSSIBLE POST-FRONTAL PRESSURE RISE OF 9
MILLIBARS IN 3 HOURS AND MM5 925 MILLIBAR WINDS AROUND 55
KNOTS...AND WE HAVE DECIDED TO UPGRADE THE HIGH WIND WATCH TO A HIGH
WIND WARNING FOR THE GREATER PUGET SOUND AREA. THE WATCH OVER THE
SOUTHWEST INTERIOR WILL LIKELY BE CONVERTED TO A WIND ADVISORY.
SHORT DURATION QPF IS PRETTY IMPRESSIVE WITH THE SYSTEM AS
WELL...BUT THE SPEED OF THE SYSTEM SHOULD PREVENT ANY CONCERNS OF
THAT REGARD. RAIN TURNS TO SHOWERS AND WINDS WILL DECREASE LATER
THIS AFTERNOON BEHIND THE FRONT. SNOW LEVELS WILL FALL A COUPLE
THOUSAND FEET BEHIND THE FRONT...WITH A FEW INCHES OF SNOW POSSIBLE
DOWN TO SOME PASS LEVELS OVERNIGHT TONIGHT.
SHOWERS ACTIVITY ACROSS THE REGION GRADUALLY TAPERS OFF ON TUESDAY
AS UPPER LEVEL RIDGING NOSES INTO THE AREA. DRIER CONDITIONS ARE
EXPECTED LATER TUESDAY AND TUESDAY TONIGHT...BEFORE ANOTHER SYSTEM
SPREADS MORE PRECIP INTO THE AREA DURING THE DAY ON WEDNESDAY.
.LONG TERM...NO CHANGES WERE MADE TO EXTENDED FORECAST AT THIS TIME.
WHILE THE EXTENDED MODELS HAVE SOME MINOR DIFFERENCES AMONGST
THEMSELVES...THEY GENERALLY AGREE THAT THE STORM TRACK REMAINS AIMED
AT THE PACIFIC NORTHWEST WITH SEVERAL SYSTEMS AFFECTING THE AREA
THOUGH THE WEEKEND. NOVEMBER AT ITS FINEST. 27
&&
.AVIATION...CEILINGS ARE GENERALLY VFR AT THIS TIME WITH A SCT-BKN
LAYER AROUND 5000 FT AND A BKN-OVC LAYER AROUND 11000 FT...AND IN
FACT THEY HAVE FALLEN LITTLE SO FAR SINCE SUN EVENING. CEILINGS
ALONG THE NORTH COAST REMAIN MVFR. CONDITIONS WILL DETERIORATE TO
MVFR AND LOCAL IFR FOR A FEW HOURS AS THE FRONT MOVES THROUGH. IT
WILL MAKE LANDFALL ON THE COAST AROUND 19Z AND MOVE THROUGH THE
PUGET SOUND AREA AROUND 21Z...QUICKLY HEADING EAST OF THE CASCADES
BY 00Z TUE. OF COURSE...THE WIND WILL BE THE BIG STORY WITH THIS
FRONT. SUSTAINED WINDS ALONG THE COAST AND IN THE NORTH INTERIOR
WILL BE 40 TO 50 MPH WITH GUSTS TO 70 MPH...AND THE PUGET SOUND
REGION -- WHICH IS CURRENTLY EXPERIENCING THE CALM BEFORE THE STORM
-- WILL REACH 30 TO 40 MPH SUSTAINED WITH GUSTS TO 60 MPH. I WILL
ADD LLWS GROUP TO MOST OR ALL TAFS WITH THE 12Z ISSUANCE. MCDONNAL
.KSEA...LIKE MOST SPOTS IN THE PUGET SOUND AREA...WINDS AT KSEA HAVE
EASED SOMEWHAT OVERNIGHT DUE TO THE TRACK OF THE APPROACHING LOW.
HOWEVER THIS IS ONLY THE CALM BEFORE THE STORM. SOUTHEAST WIND WILL
RISE TO 12-20 KT GUSTING 30 KT BY AROUND 16Z...THEN BECOME SOUTHWEST
18-26 KT WITH GUSTS AS HIGH AS 40 KT BEGINNING 20Z OR SO. THE WIND
WILL PROBABLY BE STRONGEST RIGHT WITH OR JUST AFTER THE FRONT EARLY
THIS AFTERNOON. MCDONNAL
&&
.MARINE...THE STRONG FRONT MOVING THROUGH THE FORECAST AREA TODAY
WILL PRODUCE GALE TO STORM FORCE WINDS OVER THE MARINE WATERS. I
NOTCHED WINDS UP A BIT OVER MOST OF THE INLAND WATERS...SO WE WILL
HAVE A STORM WARNING FOR THE COASTAL WATERS...ENTRANCES TO THE
STRAIT...ADMIRALTY INLET AND NORTHERN INLAND WATERS. THE FRONT WILL
REACH THE COAST AROUND 19Z AND MOVE THROUGH THE INTERIOR OF WRN WA
BY 22Z. IN ADDITION THERE WILL BE A SURGE OF GALE FORE WESTERLIES
DOWN THE STRAIT OF JUAN DE FUCA BEHIND THE FRONT. THE PUGET SOUND
WATERS ARE LIKELY TO SEE THE STRONGEST GALES WITH OR JUST AFTER THE
FRONT THIS AFTERNOON. SWELLS WILL BUILD TO AROUND 20 FT EARLY MON
MORNING AND EVENTUALLY TO AROUND 24 FT MON AFTERNOON -- RESULTING IN
HAZARDOUS SEAS...SEVERE BAR CONDITIONS AT GRAYS HARBOR...AND HIGH
SURF ON THE COAST. MCDONNAL
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
.HIGH WIND WARNING FOR NW INTERIOR...COAST...AND GREATER PUGET
SOUND AREA.
.WIND ADVISORY FOR THE SOUTHWEST INTERIOR.
.STORM WARNING COAST...ENTRANCES TO THE STRAIT...ADMIRALTY INLET
...NORTHERN INLAND WATERS.
.GALE WARNING ALL CENTRAL STRAIT...PUGET SOUND AND HOOD CANAL.
.HIGH SURF ADVISORY COASTAL ZONES.
.SMALL CRAFT ADVISORY FOR SEVERE BAR CONDITIONS GRAYS HARBOR.
WEATHER.GOV/SEATTLEThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 3:28 PM PST | Snow Advisory | SEW | 9 hr |
Nearby
Wind Advisories in Washington, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.